MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM MINI 2.5MM X 4.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM MINI 2.5MM X 4.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number MCR092545
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2.5mm x 4.5cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The coil was returned inside the introducer.Microscopic inspection was performed on the 2.5mm x 4.5cm cerepak freeform mini.The embolic coil was observed kinked and still attached to the detachment tube.No other damages were found on the device.The issue regarding a coil that became impeded in an unspecified microcatheter was confirmed based on the appearance of the returned device.The damages observed in the coil were the result of the impeded condition experienced during the procedure that could not be replicated in the laboratory.Kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction between microcoil system and the microcatheter is a potential issue that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil kinking.The physician noted no damages to the coil during removal; nevertheless, upon microscopic examination, damage was revealed, indicating that it might have gone unnoticed without specialized equipment.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.A review of manufacturing documentation associated with this lot (31201421) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: if unusual friction is still noticed during advancement or retraction of the detachable coil, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.If the detachable coil becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and system together as a unit and replace with new devices.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure targeting a ruptured left middle cerebral artery (mca) bifurcation aneurysm, the 2.5mm x 4.5cm cerepak freeform mini (mcr092545 / 31201421) failed to advance more than 2cm into the concomitant microcatheter.Prior to the use of this coil, three (3) other cerepak coils were advanced through the system and were successfully deployed.When the technologist felt resistance, the coil was retracted back into the introducer sheath and then advanced again with no success.The coil was removed, and the system checked for signs that would have caused the resistance.Nothing was noted by the physician.The coil was inspected for any damage before being re-sheathed and attempted to use again.No damage was noted, and the coil met the same resistance when it was advanced for the third time.The 2.5mm x 4.5cm cerepak freeform mini was removed and a 2mm x 6cm cerepak freeform mini were used with no issues.The procedure continued with three (3) more successfully deployed coils through the same microcatheter.There was no report of any negative patient impact.On 11-mar-2024, additional information was received.Per the information, the microcatheter used was an sl-10® 45° microcatheter (stryker).It was not necessary to remove nor replace the microcatheter.There was no relevant anatomical information or vessel characteristics such as calcification / tortuosity.Nothing was noted to be obstructing the microcatheter.A continuous flush was maintained through the microcatheter.Excessive force had not been applied to the complaint device.Based on the result of the product analysis completed on 18-apr-2024, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".

Brand Name
FREEFORM MINI 2.5MM X 4.5CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19137726
Report Number3008114965-2024-00412
Device Sequence Number18251299
Product Code KRD
UDI-Device Identifier10886704083030
UDI-Public10886704083030
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMCR092545
Device Lot Number31201421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® 45° MICROCATHETER (STRYKER)
Patient SexUnknown